Member Gallery    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Please help, bad reaction to Citalopram or just increased anxiety  (Read 687 times)

0 Members and 1 Guest are viewing this topic.

Offline insights

  • Hero Member
  • *****
  • Posts: 5539
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Please help, bad reaction to Citalopram or just increased anxiety
« Reply #10 on: June 29, 2014, 05:34:33 PM »
My family has a history of serious GI bleeds, and its freaking me out.

In that case the serotonergic antidepressants may not be the right meds for you. You need to raise this with your doctor. Antidepressants which mainly inhibit norepinephrine reuptake such as desipramine (Norpramin) and nortriptyline (Pamelor) could be a better option.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline painfully_confused

  • Newbie
  • *
  • Posts: 28
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Please help, bad reaction to Citalopram or just increased anxiety
« Reply #11 on: July 02, 2014, 09:56:53 PM »
I dunno I hate to give up on them if they could eventually work for me.
Last night I was very very tired and didnt think Id have any trouble sleeping.
I took my pill(5mg) at about 1 in the morning. I lay down to sleep and within an hour my jaw was so tense, I knew it wasnt going to happen.
At this point I am wide awake and go sit down to watch a movie to take my mind off of things. Then the chest pains and fast heartbeat started,and feeling of doom set in. Up into 9 am this morning
I cant play this switching meds game.
Has anyone else ever felt like this and got over it in time, and had the meds work for them?
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 5539
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Please help, bad reaction to Citalopram or just increased anxiety
« Reply #12 on: July 03, 2014, 12:28:02 AM »
I lay down to sleep and within an hour my jaw was so tense, I knew it wasnt going to happen.
At this point I am wide awake and go sit down to watch a movie to take my mind off of things. Then the chest pains and fast heartbeat started,and feeling of doom set in.
Has anyone else ever felt like this and got over it in time, and had the meds work for them?

These are probably all anxiety symptoms, not the direct effects of the med, though may be significantly adding to your anxiety levels at the moment, however, this usually only lasts for a couple of weeks though it may return for a while if the dose is increased. You should discuss these with your doctor who may prescribe a small dose of one of the benzodiazepines for a week or two to help ease you past this. If s/he's a benzophobe then ask for hydroxyzine, a prescription antihistamine with anti anxiety properties.

Perhaps taking it in the morning would be better. It might at least allow you to then sleep.

Quote
I cant play this switching meds game.

You may yet have to. While no antidepressant is intrinsically any better than the others, one or two may be for you and it may take 2-3 switches to find them.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline painfully_confused

  • Newbie
  • *
  • Posts: 28
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Please help, bad reaction to Citalopram or just increased anxiety
« Reply #13 on: July 14, 2014, 09:23:26 AM »
DONE WITH CITALOPRAM!!!!!!!!
It was one of the biggest mistakes of my life going on this sh*t
No sleep at night for over a month.
Constant Acid reflux and pain that turned into a bleed I am now dealing with
Horrible GAD and constant panic attacks
And all that off of a mere 5mgs
The Dexilant I had to go on cause me to be extremely dizzy,so the trade off is to get the hell off Cit,stop the stomach probs,get back to my baseline while increasing my Clonazepam and try something down the road.
Damn GP,has no idea or business prescribing meds. She refused to talk to me on the phone ,expecting me to make app when I cant drive bc of the meds she put me on. Seeing her tomorrow and I cant wait to tear her a new one. I have been on the psychiatrist waiting list for 3 months,thanks to good old medicare. 

My only question is. Will I experience withdrawl? I was on it for approx 1 month,most of that time on 2.5 mgs,and only 5mgs very recently. I have missed a few doses in the past,and today is my second day without it. I should be able to offset it with Clonazepam shouldnt I?
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 5539
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Please help, bad reaction to Citalopram or just increased anxiety
« Reply #14 on: July 14, 2014, 05:41:06 PM »
My only question is. Will I experience withdrawl? I was on it for approx 1 month,most of that time on 2.5 mgs,and only 5mgs very recently.

It's unlikely. It wouldn't have produced any brain changes to unravel which seems to be what creates the unpleasant withdrawal effects such as the zaps.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline coderbrah

  • Newbie
  • *
  • Posts: 15
  • Rec's: 0
  • Personal text
    • Poke This Member
Re: Please help, bad reaction to Citalopram or just increased anxiety
« Reply #15 on: July 14, 2014, 07:13:15 PM »
Buy some time-released Melatonin and you will be able to sleep. Don't give up yet. You've only just increased the dosage to 5mg if I'm not mistaken. You've got to bite the bullet on this. Some people do have prolonged side-effects yes and you are nowhere near a therapeutic dosage for it to do any good.

If you quit now and you decide you want to try another SSRI in the future you will have to go through this entire ordeal again. The initial extra anxiety/nausea/insomnia is because of the increase in Serotonin, which also means increase of serotonin receptors that are usually responsible for these feelings. This will happen with any AD unfortunately.
Bookmark and Share

Offline painfully_confused

  • Newbie
  • *
  • Posts: 28
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Please help, bad reaction to Citalopram or just increased anxiety
« Reply #16 on: July 16, 2014, 08:48:36 AM »
I should have stopped this med as soon as I stopped sleeping and the acid became unbearable.
The beginning of a GI bleed should be enough for anyone to stop any medication. Taking something to offset such a serious side effect is just silly and dangerous.
I have taken Paxil in the past that also didnt agree with me so I think Im done with SSRIs altogther. Would like to try a mild mood stabalizer in conjunction with the clonazepam.
Bookmark and Share

Tags:
 

anything